MAUDE Adverse Event Report: KANEKA CORPORATION LIPOSORBER; LA-15

KANEKA CORPORATION LIPOSORBER; LA-15
Model Number LA-15
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Chest Pain (1776); Low Blood Pressure/ Hypotension (1914); Nausea (1970); Tachycardia (2095); Vomiting (2144); Numbness (2415); Diaphoresis (2452)
Date of Event 10/06/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Kma nurse provided re-education to site nurse manager and physician that had also been provided in prior training sessions about how imperative it is to remember and double check patients are not on ace inhibitors when receiving treatment on the liposorber apheresis prior to treatment and contacting the liposorber hotline for guidance when questions or concerns arise.Kma nurse retrained ace inhibitors contraindication with the liposober, which is included in the liposorber operator manual and instructions for use, as they will interact with the dextran sulfate in the columns and cause bradykinin effects.Kma nurse retrained that the operator manual and instructions for recommended the patient is discontinued from acei or switched to a different class of blood pressure medication per physicians' discretion.Kma nurse recommended that the site nurses call the hotline in the future for any questions or concerns with treatment, especially for these kinds of cases.At last report, patient was doing well and patient would receive liposorber treatment after he was changed to non-ace inhibitor medication.This report is being submitted out of an abundance of caution following an adverse event that occurred during ldl apheresis treatment with the liposorber system in a patient concurrently prescribed lisinopril.The patient experienced adverse symptoms such as vomiting, hypotension, tachycardia, and chest pain, requiring transfer to the emergency department.Although a definitive causal relationship has not been established, lisinopril is contraindicated during dextran sulfate ldl apheresis due to the potential for interaction that can lead to elevated bradykinin levels and hypotensive reactions.In response, the physician and nurse were retrained on contraindication awareness, medication review protocols, and the procedure for contacting the liposorber hotline for guidance.This report is submitted to ensure transparency and support ongoing safety monitoring.
 
Event or Problem Description
Patient went for fsgs treatment with liposorber on (b)(6) 2025.Nurse manager reported that the patient had not had tx in 1.5 years prior to this tx.After 15 minutes of start of tx nurse stated that the pt developed nausea/vomiting, hypotension, and tachycardia.Nurse stated the tx was stopped and blood was returned.After 10 -15 minutes after treatment was paused, symptoms improved and per nurse the patient was put back on treatment without contacting liposorber nurse hotline for advice.Nurse reported that immediately after re-starting treatment the patient developed chest pain, hypotension, diaphoretic, and numbness around the mouth.Nurse reported the tx was discontinued and pt was sent to emergency department.Physician then reported she found the patient was still on ace inhibitor (lisinopril) during this treatment and stated that the patient will be taken off the acei and they would wait 72 hours prior to running treatment again.Physician also reported the pt was doing well.

Brand Name
LIPOSORBER
Common Device Name
LA-15
Manufacturer (Section D)
KANEKA CORPORATION
2-3-18 nakanoshima, kita-ku
osaka city, osaka 530-8 288,
JA  530-8288,
MDR Report Key23477136
Report Number2435151-2025-00015
Device Sequence Number16009671
Product Code PBN
UDI-Device Identifier24993478010117
UDI-Public(01)24993478010117
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Importer
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 11/05/2025
Report Date (Section F) 11/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberLA-15
Device Catalogue Number101788
Device Lot NumberLAP1674
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date10/07/2025
Event Location Hospital
Date Report to Manufacturer11/05/2025
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date11/05/2025
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
LISINOPRIL.
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age34 YR
Patient SexMale
Date Report Sent to FDA11/05/2025